Alert archive / California / Wind Advisories in 2007

Wind Advisory 4, NWS Hanford, CA

February 25, 2007

NWS Hanford, CA issued this wind advisory at Feb 25, 2007, 3:32 AM PST. It took effect at Feb 25, 2007, 4:00 AM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2007, 3:32 AM PST (11:32 UTC)
In effect from
Feb 25, 2007, 4:00 AM PST
Expired
Feb 26, 2007, 10:00 AM PST
In force
30 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KHNX 251132
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
332 AM PST SUN FEB 25 2007

CAZ095-098-099-251945-
/O.NEW.KHNX.WI.Y.0004.070225T1200Z-070226T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
332 AM PST SUN FEB 25 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE 
KERN COUNTY MOUNTAINS AND DESERT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERT...WHICH IS IN EFFECT
UNTIL 8 PM PST THIS EVENING.

A WEATHER SYSTEM MOVING ACROSS NORTHERN CALIFORNIA WILL BRING
THE POTENTIAL FOR STRONG WINDS TO THE KERN COUNTY MOUNTAINS AND
DESERT TODAY THROUGH THIS EVENING. WINDS ARE ALREADY STRONG AND
GUSTY OVER THE EAST SIERRA CREST THIS MORNING AND BEAR PEAK IN THE
SOUTHERN SIERRA HAS GUSTED TO 60 MPH. EVEN STRONGER WINDS HAVE
BEEN MEASURED FARTHER NORTH ALONG THE EAST SIERRA PEAKS. LATER
THIS MORNING, SOME OF THE STRONGER WINDS WILL BEGIN TO AFFECT THE
LOWER SLOPES AND IMMEDIATE DESERT AREAS ALONG THE MOUNTAIN BASE.
WINDS WILL INCREASE TO SPEEDS IN THE 20 TO 35 MPH RANGE AND GUSTS
TO NEAR 60 MPH ARE POSSIBLE, ESPECIALLY ALONG THE MOUNTAIN SLOPES
AND CANYONS. WINDS WILL ALSO INCREASE OVER THE KERN COUNTY SECTION
OF THE ANTELOPE VALLEY LATER THIS MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH OR GUSTS OVER 45 MPH OR MORE ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN TRAVELING ALONG HIGHWAYS 14, 58
AND 395.

$$

DUDLEY

WEATHER.GOV/HANFORD
5 follow-up statements
000 
WWUS76 KHNX 251850
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1050 AM PST SUN FEB 25 2007

CAZ095-098-099-260300-
/O.CON.KHNX.WI.Y.0004.000000T0000Z-070226T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1050 AM PST SUN FEB 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING
FOR THE KERN COUNTY MOUNTAINS AND DESERTS...

A WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS REMAINS
IN EFFECT UNTIL 8 PM PST THIS EVENING.

A WEATHER SYSTEM MOVING ACROSS CENTRAL CALIFORNIA WILL BRING
STRONG WINDS TO THE KERN COUNTY MOUNTAINS AND DESERT TODAY
THROUGH THIS EVENING. WINDS ARE ALREADY LOCALLY STRONG AND GUSTY
OVER THE MOUNTAINS AND DESERTS...WITH GUSTS TO AROUND 50 MPH AT
CHINA LAKE AND THE WALKER PASS. WINDS WILL INCREASE TO SPEEDS IN
THE 20 TO 35 MPH RANGE...AND GUSTS TO AROUND 65 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OVER 45 MPH OR MORE ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN TRAVELING. HIGHWAYS AFFECTED
INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 178 THROUGH THE
WALKER PASS...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI
PASS...AND HIGHWAY 14 AND U.S. 395 IN THE DESERTS.

$$

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
SOURCE...FOR FURTHER INFORMATION.

WEATHER.GOV/HANFORD

SANGER
000 
WWUS76 KHNX 260306
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
706 PM PST SUN FEB 25 2007

CAZ095-098-099-260600-
/O.EXT.KHNX.WI.Y.0004.000000T0000Z-070226T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
706 PM PST SUN FEB 25 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR THE KERN COUNTY MOUNTAINS AND DESERTS.

GUSTY WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE
THROUGH THE REST OF THE EVENING HOURS. GUSTS UP TO 50 MPH WILL
OCCUR ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. THE WINDS
WILL GRADUALLY SUBSIDE HOWEVER...AND ARE EXPECTED TO BE BELOW
ADVISORY LEVEL BY 10 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OVER 45 MPH OR MORE ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN TRAVELING. HIGHWAYS AFFECTED
INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 178 OVER WALKER
PASS...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS... AND
HIGHWAY 14 AND U.S. 395 IN THE DESERTS.

$$

WEATHER.GOV/HANFORD
000 
WWUS76 KHNX 260604
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1004 PM PST SUN FEB 25 2007

CAZ095-098-099-261200-
/O.EXT.KHNX.WI.Y.0004.000000T0000Z-070226T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1004 PM PST SUN FEB 25 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY...

THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS IS
NOW IN EFFECT UNTIL 4 AM PST MONDAY.

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE INTO THE
OVERNIGHT HOURS...THOUGH THEY WILL GRADUALLY DIMINISH.
HOWEVER...STRONG WINDS THROUGH AND BELOW PASSES AND CANYONS WILL
CONTINUE TO GUST FROM 50 TO 60 MPH THROUGH OVERNIGHT HOURS. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OVER 45 MPH OR MORE ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN TRAVELING. HIGHWAYS AFFECTED
INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 178 OVER WALKER
PASS...HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...AND HIGHWAY
14 AND U.S. 395 IN THE DESERTS.

$$

WEATHER.GOV/HANFORD
000 
WWUS76 KHNX 261157
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
357 AM PST MON FEB 26 2007

CAZ095-099-261300-
/O.CAN.KHNX.WI.Y.0004.000000T0000Z-070226T1200Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
357 AM PST MON FEB 26 2007

...WIND ADVISORY IS CANCELLED FOR THE KERN COUNTY MOUNTAINS 
AND SOUTHEAST KERN COUNTY DESERTS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS AND SOUTHEAST KERN COUNTY
DESERT. WINDS HAVE SUBSIDED OVER THE MOUNTAINS AND THE KERN COUNTY
SECTION OF THE ANTELOPE VALLEY. THE WIND ADVISORY WILL EXPIRE AT
400 AM PST.


$$

WEATHER.GOV/HANFORD

CAZ098-261800-
/O.EXT.KHNX.WI.Y.0004.000000T0000Z-070226T1800Z/
INDIAN WELLS VALLEY-
357 AM PST MON FEB 26 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING 
FOR THE INDIAN WELLS VALLEY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING
FOR THE INDIAN WELLS VALLEY.

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50
MPH WILL CONTINUE THROUGH THE EARLY MORNING. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OVER 45 MPH OR MORE ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN TRAVELING. HIGHWAYS AFFECTED
INCLUDE HIGHWAYS 14 AND U.S. 395.

$$
DUDLEY
WEATHER.GOV/HANFORD
000 
WWUS76 KHNX 261752
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
952 AM PST MON FEB 26 2007

CAZ098-261900-
/O.EXP.KHNX.WI.Y.0004.000000T0000Z-070226T1800Z/
INDIAN WELLS VALLEY-
952 AM PST MON FEB 26 2007

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR THE 
INDIAN WELLS VALLEY...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR THE 
INDIAN WELLS VALLEY.

WIND REPORTS ACROSS THE AREA HAVE BEEN SUSTAINED 20 TO 30 MPH WITH
GUSTS TO AROUND 40 MPH BELOW THE PASSES. WINDS ARE EXPECTED TO
GRADUALLY SUBSIDE THROUGH THE AFTERNOON AND REMAIN BELOW ADVISORY
CRITERIA.

$$

JDB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 3:12 AM PST, 20 minutes earlier.

Area forecast discussion, Feb 25, 3:12 AM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HANFORD CA
312 AM PST SUN FEB 25 2007

.SHORT TERM...RADAR SHOWS QUITE A PRECIPITATION SHIELD OVER THE
NORTHERN PART OF THE FORECAST AREA, MAINLY NORTH OF FRESNO COUNTY.
IN THE SIERRA, ECHOES ARE EXTENSIVE AND I HAVE UPPED THE POPS TO
CATEGORICAL AND BASED ON FORECAST QPF, HAVE ISSUED A SNOW ADVISORY
FOR ZONE 96 FOR TODAY THROUGH TONIGHT. COULD SEE UP TO A FOOT AND
A HALF OF FRESH POWDER BY EARLY MONDAY MORNING. THE NEXT CONCERN
THIS MORNING IS THE THREAT OF STRONG GUSTY WINDS OVER THE CREST OF
THE SIERRA, THE EAST SLOPE OF THE SIERRA OF KERN COUNTY AND THE
KERN COUNTY MOUNTAINS AND DESERT. THUS FAR, SOME VERY STRONG WINDS
HAVE MATERIALIZED OVER THE SIERRA CREST AND AS THE JET STREAM SAGS
A LITTLE FARTHER SOUTH TODAY, THE FLOW AT MID LEVELS (AROUND 9000
FEET OR SO) IS PROGGED TO EXCEED 65 KNOTS OVER THE SOUTHERN SIERRA
AND EAST KERN COUNTY AREA. WITH ENOUGH MIXING, THIS MOMENTUM COULD
EASILY TRANSLATE TO THE SURFACE ALONG THE HIGHWAY 14/395 CORRIDOR.
IN ADDITION, EVEN THOUGH THE PROJECTED SURFACE PRESSURE GRADIENT
IS NOT THAT IMPRESSIVE, WINDS ON MOS GUIDANCE ARE AROUND 30 KNOTS
FOR THIS AFTERNOON AT EDWARDS AND LANCASTER. I HAVE ISSUED A WIND
ADVISORY FOR THESE AREAS THROUGH THIS EVENING FOR THE ABOVE
MENTIONED AREAS. FORECAST MODELS KEEP THE THREAT OF PRECIPITATION
CONFINED TO THE NORTH THROUGH MONDAY NIGHT, THEN AS A LOW PRESSURE
AREA DIGS SOUTHWARD AND SWINGS INTO NORTHERN AND CENTRAL
CALIFORNIA ON TUESDAY THE THREAT OF PRECIPITATION COVERS MOST OF
THE FORECAST AREA. THIS SYSTEM IS PROJECTED TO HAVE AMPLE COLD AIR
FOR RATHER LOW SNOW LEVELS. A STRONG JET STREAM IS ALSO PROGGED TO
MOVE INTO SOUTHERN CALIFORNIA ON TUESDAY AND THIS SHOULD DO TWO
THINGS. THE FIRST IS AN ENHANCEMENT OF SNOW RATES IN THE SIERRA
AND ANY WEST FACING MOUNTAIN SLOPE. THE CONVERSE WILL BE AN
ENHANCED RAIN SHADOWING EFFECT OVER THE SAN JOAQUIN VALLEY
(ESPECIALLY THE SOUTH END) AND OVER THE KERN COUNTY DESERTS. DAY
SHIFT WILL LIKELY BE ISSUING A WINTER STORM WATCH TO COVER THIS
SCENARIO. THE GRIDS ALREADY INDICATE A HEAVY WIND AND SNOW EVENT
FOR TUESDAY. THATS ALL FOR NOW.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...GOOD MODEL CONSENSUS
PLACES THE LONGWAVE TROUGH AXIS OVER CALIFORNIA TO BEGIN THE PERIOD.
COLD AIR ALOFT AND ADDITIONAL ENERGY RIDING DOWN THE BACKSIDE OF
THE TROUGH WILL KEEP A CHANCE OF SHOWERS GOING FOR MUCH OF THE
DISTRICT TUESDAY NIGHT TAPERING OFF TO SLIGHT CHANCES ON WEDNESDAY.
PRECIP WILL BE FAVORED OVER THE HIGHER ELEVATIONS WHERE OROGRAPHICS
PROVIDE LIFT ENHANCEMENT. H85 TEMPS AND 1000-500MB THICKNESS VALUES
PORTEND A SNOW LEVEL FALLING WELL INTO THE SIERRA FOOTHILLS
AGAIN...APRROX 2000 FEET TUESDAY NIGHT. SNOW BELOW THE GRAPEVINE
PASS WOULD BE EXPECTED AS WELL. A FEW MODELS DEPICT A WEAK WAVE IN
THE NORTHWEST FLOW ALOFT PUSHING INTO CENTRAL CA ON THURSDAY. BUT
DOES NOT LOOK LIKE MUCH AND WILL LIMIT POPS TO AROUND 10 WITH NO
MENTION OF WX. AN UPPER RIDGE BUILDS IN FRIDAY AND SATURDAY WITH
CLEARING SKIES AND MODERATING TEMPERATURES. WINDS IN THE KERN
MOUNTAINS AND DESERT SHOULD INCREASE WEDNESDAY WITH A TIGHTENING
ONSHORE PRESSURE GRADIENT AND MAY REACH ADVISORY LEVEL. TEMPERATURES
SEVERAL DEGREES BELOW NORMAL ON WEDNESDAY TREND SLIGHTLY HIGHER
THURSDAY AND MORE SO FRIDAY AND SATURDAY ENDING UP NEAR CLIMO.

.AVIATION...MVFR CONDITIONS OVER THE SOUTHERN SIERRA NEVADA WITH
AREAS IFR IN RAIN AND SNOW FROM FRESNO COUNTY NORTH THROUGH 12Z
MONDAY. ELSEWHERE...VFR CONDITIONS PREVAILING.

&&

.AIR QUALITY ISSUES...
NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 4 AM PST MONDAY FOR CAZ096.
WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR CAZ095-098-099.

&&

DUDLEY/DCH

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:02 AM PSTSnow AdvisoryHNX16 hr
Feb 25, 2:30 PM PSTWinter Storm WatchHNX13 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.